Skip to main content Accessibility help

Multiplicative valued difference fields

  • Koushik Pal (a1)


The theory of valued difference fields (K, σ, υ,) depends on how the valuation υ interacts with the automorphism σ. Two special cases have already been worked out - the isometric case, where υ(σ(x)) = υ(x) for all x Є K, has been worked out by Luc Belair, Angus Macintyre and Thomas Scanlon; and the contractive case, where υ(σ(x)) > n υ(x) for all x Є K × with υ(x) > 0 and n Є ℕ, has been worked out by Salih Azgin. In this paper we deal with a more general version, the multiplicative case, where υ(σ(x)) = ρ · υ(x), where ρ (> 0) is interpreted as an element of a real-closed field. We give an axiomatization and prove a relative quantifier elimination theorem for this theory.



Hide All
[1] Azgin, S., Valued fields with contractive automorphism and Kaplansky fields, Journal of Algebra, vol. 324 (2010), no. 10, pp. 27572785.
[2] Azgin, S. and van den Dries, L., Elementary theory of valued fields with a valuation-preserving automorphism. Journal of the Institute of Mathematics of Jussieu, vol. 10 (2011), no. 1, pp. 135.
[3] Basarab, S. and Kuhlmann, F. V., An isomorphism theorem for Henselian algebraic extensions of valued fields, Manuscripta Mathematica, vol. 77 (1992), no. 1, pp. 113126.
[4] Bélair, L., Macintyre, A., and Scanlon, T., Model theory of the Frobenius on the Witt vectors, American Journal of Mathematics, vol. 129 (2007), no. 3, pp. 665721.
[5] Bourbaki, N., Elements of mathematics—commutative algebra, Addison-Wesley Publishing Company, Reading, Massachusetts, 1972.
[6] Cherlin, G., Model theoretic algebra—selected topics, Lecture Notes in Mathematics, vol. 521, Springer-Verlag, Berlin, 1976.
[7] Cohn, R. M., Difference algebra, Interscience Publishers, John Wiley & Sons, New York, London, Sydney, 1965.
[8] Flenner, J., The relative structure of Henselian valued fields, Ph.D. thesis, University of California, Berkeley, 2008, available at
[9] Kaplansky, I., Maximal fields with valuations, Duke Mathematical Journal, vol. 9 (1942), pp. 303321.
[10] Kikyo, H. and Shelah, S., The strict order property and generic automorphisms, this Journal, vol. 67 (2002), no. 1, pp. 214216.
[11] Marker, D., Model theory: An introduction, Springer-Verlag, Berlin, 2002.
[12] Neumann, B. H., On ordered division rings, Transactions of the American Mathematical Society, vol. 66 (1949), no. 1, pp. 202252.
[13] Point, F., Existentially closed ordered difference fields and rings, Mathematical Logic Quarterly, vol. 56 (2010), no. 3, pp. 239256.
[14] Scanlon, T., A model complete theory of valued D-fields, this Journal, vol. 65 (2000), no. 4, pp. 17581784.
[15] Scanlon, T., Quantifier elimination for the relative Frobenius, Valuation theory audits applications, Fields Institute Communication Series, vol. II, American Mathematical Society, Providence, 2003, pp. 323352.
[16] van den Dries, L., Quantifier elimination for linear formulas over ordered and valued fields, Bulletin de la Société Mathématique de Belgique Série B, vol. 33 (1981), no. 1, pp. 1931.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed